MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171050470
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on the device analysis completed on 4mar2026.It was reported that balloon failure to inflate occurred.The 95% stenosed target lesion was located in the moderately tortuous and moderately calcified lesion.A 5.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon did not inflate properly.The procedure was then complete using with a different device.There were no patient complication as a result of this event.However, completed device analysis revealed a longitudinal tear.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the returned device was received for evaluation.Visual inspection identified that the balloon was not in a folded configuration, indicating that it had been subjected to positive pressure.A longitudinal tear was observed in the balloon material, measuring approximately 35 mm in length and extending from approximately 2 mm distal to the proximal marker band to 4 mm proximal to the distal marker band.Due to the presence of this tear, the investigator was unable to inflate the balloon.Further examination revealed no damage to the device tip.Visual and tactile assessment of the shaft identified no kinks or other abnormalities.Both marker bands were present, intact, and showed no signs of damage.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the mustang balloon catheter device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was adverse event related to procedure.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24737246
Report Number2124215-2026-17415
Device Sequence Number18458930
Product Code LIT
UDI-Device Identifier08714729793366
UDI-Public(01)08714729793366(17)280812(10)37196099
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171050470
Device Catalogue NumberH74939171050470
Device Lot Number0037196099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale